Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 10, 2021Brevard County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 10, 2021, 5:56 PM EDT for Brevard County, Seminole County, Volusia County, Florida. It was in force for 64 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2021, 5:56 PM EDT (21:56 UTC)
Expired
Apr 10, 2021, 7:00 PM EDT
In force
64 min
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 6:15 PM EDTTSTM WND GST 47Orlando International A, FLPEAK WIND GUST OF 41KT OR 47MPH AT THE ORLANDO INTERNATIONAL AIRPORT FROM THE NW.
Apr 10, 6:25 PM EDTTSTM WND DMG2 S Lake Jessup, FLBROADCAST MEDIA REPORTS WIND DAMAGE IN BARRINGTON ESTATES IN WINTER SPRINGS. SEVERAL TREE LIMBS DOWNED, FENCES AND OTHER BACKYARD ITEMS KNOCKED DOWN. TIME ESTIMATED FROM RADAR.
Apr 10, 6:27 PM EDTTSTM WND GST 47Daytona Beach Airport, FLPEAK WIND GUST OF 41KT OR 47MPH AT THE DAYTONA BEACH INTERNATIONAL AIRPORT FROM THE WEST-NORTHWEST.
Apr 10, 6:30 PM EDTTSTM WND GST 401 W Geneva, FLWEATHERFLOW SITE IN GENEVA ON COPELAND COURT MEASURED A PEAK WIND GUST OF 40MPH.
Apr 10, 6:35 PM EDTTSTM WND DMG5 S Daytona Beach, FLPUBLIC REPORTS LARGE TREE DOWNED IN PORT ORANGE, NEAR CLYDE MORRIS BLVD AND COLONY ROAD. TIME ESTIMATED FROM RADAR.
Apr 10, 6:40 PM EDTTSTM WND GST 504 Nw Haulover Canal, FLUSAF WIND TOWER 0421 MEASURED A PEAK WIND GUST OF 43KT OR 50MPH FROM THE WEST.
Apr 10, 6:47 PM EDTTSTM WND GST 48New Smyrna Beach Airpor, FLAWOS AT NEW SMYRNA BEACH REGIONAL AIRPORT MEASURED A PEAK WIND GUST OF 42KT OR 48MPH FROM THE WNW.
Apr 10, 7:00 PM EDTTSTM WND GST 513 S Playalinda Beach, FLUSAF WIND TOWER 0211 MEASURED A PEAK WIND GUST 44KT OR 51MPH FROM THE WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS82 KMLB 102156
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
556 PM EDT Sat Apr 10 2021
 
FLZ041-045>047-053-141-147-102300-
Southern Brevard County FL-Coastal Volusia FL-Osceola FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
556 PM EDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHERN
BREVARD...SOUTHEASTERN ORANGE...EASTERN VOLUSIA AND NORTHEASTERN
OSCEOLA COUNTIES UNTIL 700 PM EDT...

At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ormond Beach to Austin Tindall Park.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange. 

LAT...LON 2909 8090 2860 8054 2845 8049 2839 8056
      2824 8056 2825 8139 2877 8119 2926 8121
      2927 8115 2941 8116 2941 8106
TIME...MOT...LOC 2155Z 273DEG 91KT 2927 8113 2834 8131 

$$

Pendergrast

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 4:01 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 10, 4:01 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
401 PM EDT Sat Apr 10 2021

.DISCUSSION...

...Strong to Severe Storms Possible Through Early Evening and Again
into Sunday...

Tonight-Sunday...An active weather pattern is expected through the
remainder of the weekend. Line of showers and storms extending from
north FL into eastern Gulf will continue quickly eastward, and look
to approach Lake and NW Volusia counties near 5PM. Strong wind gusts
and isolated severe storms will initially be possible with this
line, mainly near to north of I-4, with a rapid weakening trend
expected as this activity shifts farther southeast. Sea/lake breeze
interactions near the coast may also generate a few showers or
isolated strong storms, especially along the Treasure Coast through
sunset.

A lull in activity is expected overnight, before a secondary S/W
aloft regenerates convection over the eastern Gulf, evolving into
another MCS that moves through central Florida Sunday. A greater
threat for strong to severe storms will occur with this system,
especially during the morning and early afternoon hours, with
primary threats being strong to damaging wind gusts and large hail.
However, a brief tornado or two will also be possible. SPC has
upgraded the severe weather threat from Marginal to Slight Risk
across central Florida for tomorrow. Rainfall amounts up to 1-2
inches should occur with storms, with locally heavy rainfall up to 3-
4 inches possible in any training convection, which could lead to
minor standing water issues on roadways and poor drainage areas.

Temps will remain mild into tonight, in the mid to upper 60s, with
highs Sunday in the upper 70s, potentially in the low 80s as cloud
cover and showers and storms move in through the morning.

Sun Night-Mon...Ongoing showers and a few storms Sun evening,
especially south of Orlando and towards Okeechobee/Treasure Coast.
Activity will continue to lessen from north to south overnight as a
cold front finally presses southward across ECFL late overnight into
early Mon. High pressure will build into the central FL peninsula
during the day on Mon with drying conditions. Lows in the 60s Sun
night and highs will still continue warm with L80s near the coast
and M-U80s interior for Mon afternoon. SWRLY winds Sun evening will
veer W/NW overnight with approach/passage of the front. Winds
continue to weaken and veer N/NE on Mon and ENE/E overnight.

Previous Extended Forecast Discussion Modified...

Mon night-Tue night...High pressure will shift from the southeast
U.S. towards north of the Bahamas through this period, keeping east
central FL rain-free. Min temps on Mon night will get a chance to
drop to the upper 50s across interior areas while urban and coastal
areas will remain in the lower 60s. For maxes on Tue, same pattern
of lower 80s along the coast and mid 80s across the interior. On Tue
night, lows will stay in the 60s.

Wed-Sat...For the second half of the work-week, and as the high
pressure moves east and away from FL, a low pressure coming off
North Carolina on Wed morning will push a weak front towards the
local area. This front and its associated moisture will then linger
over FL, keeping isolated to widely scattered shower and storm
chances for the remainder of the week as conditions remain
unsettled. Highs will reach the mid-upper 80s on Wed, then generally
L80s into Sat. Minimums in the U50s to 60s.

&&

.AVIATION...Line of showers and storms, approaching from the NW
will reach near KLEE around 21Z and continue southeast through the
I-4 corridor through sunset. Isolated showers or storms may also
develop with sea/lake breeze interactions near the coast,
especially along the Treasure Coast through 23-02Z. Tempo IFR/MVFR
conditions, gusty winds and a isolated severe threat will be
possible with any storms through this evening, before convection
weakens and shifts offshore. Have limited mention to showers for
now, but may need to add thunderstorms, mainly for northern TAF
sites for approaching line.

Lull in activity overnight, before increasing coverage of showers
and storms from early morning through the afternoon, with a
greater threat of strong to severe storms. Predominant MVFR cigs
looks likely, with tempo IFR conditions in heavy rainfall from
this activity.

&&

.MARINE...

Tonight-Sunday...Southerly winds will continue to increase up to
20-25 knots across the adjacent Atlantic with seas building up to
5 to 6 feet. Small Craft Advisory continues through 10PM for the
entire waters, and have expanded in time the SCA for the offshore
waters through late tonight as a fresh southerly breeze looks to
persist. Wind speed forecast remains more uncertain into Sunday,
as winds become more southwesterly. Wind speeds should remain at
least 15-20 knots, but boating conditions will remain poor to
hazardous due to greater threat of strong to severe storms
developing across the area and pushing offshore through the day.

Sun Night-Mon Night...A cold front is forecast to move across the
local waters late Sun night into early Mon. It will be preceded by
scattered to numerous showers and isolated to scattered lightning
storms, some strong. Initial S/SW winds will veer SWRLY overnight
and WRLY across much of the waters by daybreak Mon morning. Winds
will continue to veer NWRLY/N/NNE during the day on Mon and NE/ENE
overnight Mon as high pressure approaches from the west. Advisory
conditions likely to continue Sun night, at least offshore, as winds
are slow to decrease. The pressure gradient relaxes through the day
on Mon as speeds fall back. Seas 3-4 ft near shore and up to 4-5 ft
Gulf Stream. Winds/seas locally higher invof storms.

Previous Extended Marine Forecast Discussion Modified...

Tue-Thu...As high pressure over FL shifts east into the western Atlc
during this period, winds will remain AOB 15 kt and shift from the
SE on Tue to SW Tue night-Wed. Winds may become WRLY Wed night into
Thu if the next frontal system is able to penetrate further enough
southward. Isolated to Widely Scattered lightning storms could enter
the picture Wed-Thu. Seas 2-4 ft.

&&

.FIRE WEATHER...Developing rain event late today into Sunday will
temporarily mitigate critical conditions, as most locations
should see at least a quarter inch of rainfall or (much) greater
by Sunday night. Early to mid next week will feature warming
conditions and remaining mostly dry (especially Mon-Tue).

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  79  63  81 /  60  80  30  10
MCO  67  79  65  86 /  60  80  40  10
MLB  68  81  65  83 /  30  80  50  10
VRB  68  83  65  84 /  30  80  60  10
LEE  68  78  65  85 /  60  80  20  10
SFB  68  79  66  87 /  60  80  30  10
ORL  69  80  67  87 /  60  80  40  10
FPR  67  83  65  85 /  30  80  60  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 7 PM EDT this evening for Inland Volusia-
     Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
     Lake.

AM...Small Craft Advisory until 10 PM EDT this evening for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Weitlich
LONG TERM....Sedlock
DECISION SUPPORT...Smith
Hazardous weather outlook, Apr 10, 10:00 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1000 AM EDT Sat Apr 10 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1000 AM EDT Sat Apr 10 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to Scattered lightning storms may develop across east
central Florida from late afternoon through the evening with highest
chances along and to the northwest of I-4. Another threat for
isolated to scattered lightning storms may occur along the immediate
coast, along the east coast sea breeze, from Volusia County through
Martin County late today. Should storms develop along the coast,
they will push quickly off of the coast and across the intracoastal
waters and adjacent Atlantic waters. One or two of these storms may
become strong to severe. The primary hazards will be gusty winds to
around 50 mph, coin-size hail, frequent cloud to ground lightning,
and torrential downpours leading to minor nuisance flooding,
especially if one or two inches is able to fall in a short amount of
time. An isolated severe lightning storm will be possible with winds
up to 60 mph, hail to quarter-size, and perhaps an isolated tornado
as low-level winds may become favorable for a short time, especially
near the coast.

.HIGH WIND IMPACT...
Brisk southerly winds will gust 20 to 25 mph over much of east
central Florida today, except 25 to 30 mph this afternoon along
the Space and Treasure coasts.

.RIP CURRENT IMPACT...
There will be a strong northward flowing longshore current and a
Moderate risk of life-threatening rip currents at area beaches
today. The northward flowing longshore current can knock swimmers
off the sandbar into deeper water and make them more susceptible to
dangerous rip currents. Entering the surf is not recommended.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated to Scattered lightning storms that develop late today and
this evening may produce wind gusts in excess of 35 knots and
perhaps as high as 50 knots across inland lakes, as well as the
intracoastal, and near shore Atlantic waters.

.WIND AND SEA IMPACT...
Poor to hazardous boating conditions will develop this afternoon and
tonight as south to southeast winds increase to 20 to 25 knots with
frequent higher gusts. A Small Craft Advisory has been issued for
all of the east central Florida coastal waters from early this
afternoon through late this evening.

.FIRE WEATHER IMPACT...
The combination of breezy southerly winds, ongoing dry conditions,
and low afternoon relative humidity will make the fire danger
high across east central Florida today. Outdoor burning is
strongly discouraged.

.WATERSPOUT IMPACT...
Marine interests should also be alert for the potential of
waterspouts late today and tonight across inland lakes, as well
as the intracoastal waters and near shore Atlantic waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A Moderate risk for dangerous rip currents will continue at area
beaches on Sunday.

Deep moisture and an approaching cold front will bring numerous
showers and lightning storms to the area Sunday morning and into
Sunday evening. Some of these storms could be strong to severe from
Sunday morning into Sunday afternoon, capable of producing large
hail, strong wind gusts, frequent lightning, and heavy downpours.

Another chance for showers and lightning storms will come on
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late today and this evening. Please
relay any information about severe weather to the NWS while following
all local, state, and CDC guidelines.

Sedlock/Combs

In the hours before

Local storm report, Apr 10, 5:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
542 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     3 WSW OAKLAND           28.54N 81.68W
04/10/2021  M43 MPH          Lake               FL   MESONET

            PEAK WIND GUST OF 43 MPH AT A WEATHEFLOW SITE SOUTH OF
            LAKE APOPKA, ON SHADY HOLLOW LOOP.

&&

KR
Local storm report, Apr 10, 5:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
548 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     4 WNW EUSTIS            28.88N 81.75W
04/10/2021  M43 MPH          Lake               FL   MESONET

            WEATHERFLOW STATION IN EUSTIS ON SANDY LANE MEASURED A
            PEAK WIND GUST OF 43 MPH.

&&

KR
Local storm report, Apr 10, 5:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
551 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     ORLANDO INTERNATIONAL A 28.43N 81.31W
04/10/2021  M53 MPH          ORANGE             FL   ASOS

            ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A PEAK
            WIND GUST OF 46KT OR 53MPH FROM THE WEST.

&&

KR
Local storm report, Apr 10, 5:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
553 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     5 NW BAY LAKE           28.44N 81.63W
04/10/2021  M48 MPH          Orange             FL   AIRPLANE PILOT

            WEATHERFLOW SITE AT REEDY LAKE MEASURED A PEAK WIND GUST
            OF 48 MPH FROM THE WEST.

&&

KR
Local storm report, Apr 10, 5:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
555 PM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     5 S OKAHUMPKA           28.68N 81.89W
04/10/2021  M42 MPH          Lake               FL   MESONET

            FAWN STATION IN OKAHUMPKA MEASURED A PEAK WIND GUST OF 42
            MPH FROM THE SOUTHWEST.

&&

KR
Special weather statement, Apr 10, 5:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
556 PM EDT Sat Apr 10 2021

FLZ041-045>047-053-141-147-102300-
Southern Brevard County FL-Coastal Volusia FL-Osceola FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
556 PM EDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHERN
BREVARD...SOUTHEASTERN ORANGE...EASTERN VOLUSIA AND NORTHEASTERN
OSCEOLA COUNTIES UNTIL 700 PM EDT...

At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ormond Beach to Austin Tindall Park.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.

LAT...LON 2909 8090 2860 8054 2845 8049 2839 8056
      2824 8056 2825 8139 2877 8119 2926 8121
      2927 8115 2941 8116 2941 8106
TIME...MOT...LOC 2155Z 273DEG 91KT 2927 8113 2834 8131

Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:49 AM EDTSmall Craft AdvisoryMLB25 hr
Apr 10, 3:29 AM EDTBeach Hazards StatementMLBVolusia16 hr
Apr 10, 4:08 AM EDTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Apr 10, 5:08 PM EDTSpecial Weather StatementMLBLake, Orange82 min
Apr 10, 6:06 PM EDTSpecial Marine WarningMLB84 min
Apr 10, 6:33 PM EDTSpecial Weather StatementMLBOkeechobee, Osceola87 min
Apr 10, 6:56 PM EDTSpecial Marine WarningMLB94 min
Apr 10, 7:12 PM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie63 min
Apr 10, 7:31 PM EDTSpecial Marine WarningMLB89 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.